Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 87, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 6, 2007, 9:24 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 9:24 PM CDT (02:24 UTC)
- Expired
- May 7, 2007, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 070228 FFWMAF TXC371-070530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 924 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 1230 AM CDT * AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER CENTRAL PECOS COUNTY. THE HEAVIEST RAINFALL WAS DETECTED FROM 7 MILES SOUTHEAST OF BAKERSFIELD...TO 27 MILES SOUTHEAST OF FORT STOCKTON. THESE THUNDERSTORMS WILL MOVE VERY SLOWLY TO THE NORTHEAST AT 10 TO 15 MPH...AND WILL BE CAPABLE OF PRODUCING FLASH FLOODING OF LOW LYING AREAS...INCLUDING CREEKS...STREAMS...AND LOW WATER CROSSINGS. * THE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING WILL AFFECT... U.S. HIGHWAY 285...ABOUT 20 TO 28 MILES SOUTHEAST OF FORT STOCKTON... FARM TO MARKET ROAD 2023.... RURAL AREAS NEAR BAKERSFIELD... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3054 10281 3043 10265 3085 10216 3093 10257 $$
2 follow-up statements
000 WGUS74 KMAF 070337 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1037 PM CDT SUN MAY 6 2007 TXC371-070530- PECOS- 1037 PM CDT SUN MAY 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR CENTRAL PECOS COUNTY... AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL. THESE STORMS EXTENDED FROM ABOUT 35 MILES SOUTHEAST OF FORT STOCKTON...TO 15 MILES SOUTH OF BAKERSFIELD...TO NEAR IRAAN. NATIONAL WEATHER SERVICE RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN MAY HAVE FALLEN ACROSS PORTIONS OF CENTRAL PECOS COUNTY SINCE 830 PM CDT...PARTICULARLY ALONG U.S. HIGHWAY 285 ABOUT 25 MILES SOUTHEAST OF FORT STOCKTON...AS WELL AS ALONG FARM TO MARKET ROAD 2023 IN RURAL CENTRAL PECOS COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS AND HIGHWAYS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. LAT...LON 3054 10281 3043 10265 3085 10216 3093 10257 $$
000
WGUS74 KMAF 070346 CCA
FFSMAF
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1037 PM CDT SUN MAY 6 2007
TXC371-070530-
PECOS-
1037 PM CDT SUN MAY 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR EAST
CENTRAL PECOS COUNTY...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 14 MILES SOUTH OF BAKERSFIELD...MOVING NORTHEAST AT 30 MPH. UP TO
3 INCHES OF RAIN HAVE BEEN ESTIMATED ALONG US HIGHWAY 285 BETWEEN MILE
MARKERS 444 AND 458 AND NORTHEAST TO NEAR IRAAN.
THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFECT THE FOLLOWING
LOCATIONS...IRAAN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHWESTERN TEXAS.
LAT...LON 3058 10279 3043 10265 3060 10238 3074 10201
3083 10184 3090 10188 3096 10194 3099 10202
3099 10212 3100 10233
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:57 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 6, 7:57 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SUN MAY 6 2007
.UPDATE...
WILL SEND AN UPDATED SET OF ZONES TO INCLUDE TORNADO WATCH NUMBER
249 WHICH WILL BE IN EFFECT UNTIL 200 AM CDT. NO OTHER CHANGES ATTM.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM MONDAY TO 6 AM MDT TUESDAY FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 AM CDT TUESDAY FOR THE
FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...WARD...WINKLER.
&&
21/67Hazardous weather outlook, May 6, 2:28 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT SUN MAY 6 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 228 PM CDT SUN MAY 6 2007 /128 PM MDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE AREA. THE BEST CHANCE OF STORMS TONIGHT WILL BE SOUTH OF A FORT DAVIS TO GARDEN CITY LINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE LIKELY MONDAY THROUGH WEDNESDAY FOR MUCH OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. IN ADDITION HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN AS STORMS MOVE OVER AREAS THAT HAVE RECEIVED HEAVY RAIN DURING THE PAST WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. EMERGENCY MANAGERS... AND OTHER EMERGENCY RESPONSE PERSONNEL NEED TO MONITOR CHANGING WEATHER CONDITIONS FOR POTENTIAL FLOOD EVENT MONDAY THROUGH WEDNESDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| May 6, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 6, 8:30 PM CDT | Tornado Warning | MAF | Reagan | 45 min |
| May 6, 9:24 PM CDT | Tornado Warning | MAF | Pecos | 51 min |
| May 6, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 6, 10:55 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| May 6, 11:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 6, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 6, 11:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 49 min |
| May 7, 12:25 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 7, 1:51 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 54 min |
| May 7, 2:52 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| May 7, 2:54 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 7, 3:59 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 61 min |
| May 7, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 48 min |
| May 7, 2:47 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 58 min |
| May 7, 5:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.